MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254618
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter phone number: (b)(6).Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that during an acl reconstruction intrafix family tibial sheath inserter is usually a straight shaft, however it seems to have a twist around the shaft.Because of this the intrafix family tibial sheath inserter can not be completely placed on the shaft making the insertion of the sheath a little more difficult.The surgeon kept trying until it was successfully inserted.No patient consequence and no surgical delay was reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.The reporter confirmed that there was no delay in the surgical procedure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary :according to the information provided, it was reported that the intrafix sheath inserter appeared to have a twist throughout the shaft.The complaint device was received and evaluated.Visual inspections confirm that the intrafix sheath inserter, presented twist in the shaft, is not totally straight,confirming this complaint.The possible root cause for the reported failure can be attributed to user mishandling of the device but not be conclusive.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
INTRAFIXFAMILY TIBIAL SHEATHINSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9398135
Report Number1221934-2019-59807
Device Sequence Number13924026
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number254618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/30/2019
12/31/2019
01/13/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/31/2019
01/02/2020
01/15/2020
Patient Sequence Number1